Arkansas, 2007

Damaging Winds in Arkansas, July 12, 2007

July 12, 2007 · NWS SHV · 2 events in 1 county or zone

A left over outflow boundary from previous convection served as a focusing mechanism for additional strong to seveve thunderstorms with the aid of late day heating across portions of southwest Arkansas.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS SHV wrote it up.

A left over outflow boundary from previous convection served as a focusing mechanism for additional strong to seveve thunderstorms with the aid of late day heating across portions of southwest Arkansas.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before the first event at Jul 12, 2:23 PM CST, 1 hour 32 minutes earlier.

Area forecast discussion, Jul 12, 2:23 PM CST, 1 hour 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
323 PM CDT THU JUL 12 2007

.DISCUSSION...

AREA RADARS SHOW WANING MCS HAS MOVED INTO AR...CLIPPING MUCH OF SE
OK AND SW AR.  UPSTREAM...WATER VAPOR IMAGERY SHOWS NEXT SHORTWAVE
DROPPING OUT OF CO...AND WILL LIKELY BE THE FOCUS FOR ANOTHER MCS
OVER THE NEXT 48 HRS.  12Z KSHV SOUNDING AND FORECAST SOUNDINGS
MAINTAIN A VERY MOIST...UNSTABLE AMS TO WORK WITH THROUGH THE
WEEKEND...W/BOTH THE NAM AND GFS INCREASING PWATS TO OVER 2 INCHES
BY FRIDAY AFTERNOON.  THUS...WE/LL INSERT A MENTION OF HEAVY
RAINFALL INTO THE GRIDS FRIDAY AFTERNOON THROUGH SUNDAY MORNING.
SHEAR REMAINS WEAK...AND WET-BULB ZEROS A BIT HIGH FOR HAIL...SO MAIN
CONCERNS WILL BE FLOODING...ESPECIALLY OVER SE OK/NE TEXAS.

OTHERWISE...PLENTY OF SHORTWAVE ACTIVITY IS PROGGED TO ROTATE
THROUGH UPPER LEVEL RIDGE CENTERED NEAR THE FOUR CORNERS THROUGH
NEXT WEEK...WARRANTING A CHANCE OF RAIN THROUGHOUT.  THIS WILL PLAY
HOB W/TEMPS EACH DAY...BUT MODEL TEMP PROGS INDICATE GUIDANCE
NUMBERS ARE REASONABLE...I.E...NEAR NORMAL.  NEAR THE END OF THE
FORECAST PERIOD...GFS SHIFTS THE RIDGE TO THE CENTRAL PLAINS...FOR
TEMPS TRENDING TO ABOVE NORMAL.

&&

.AVIATION...

BEST CHANCES OF AFTERNOON AND EVENING CONVECTION WILL BE OVER SE
OK...FAR NE TX AROUND I 30...AND SW AND SOUTHERN AR. CHANCES ALSO
NEAR I 20 CORRIDOR...BUT DECREASING FURTHER S AS WE GET TO LFK AND
NATCHITOCHES. MOST CONVECTION WILL DIE DOWN THROUGH THE EVENING BUT
ANOTHER THUNDERSTORM COMPLEX MAY MOVE THROUGH OK FRIDAY MORNING AND
THREATEN THE FOUR STATE AREA AGAIN WITH CONVECTION...OR AT LEAST
BOUNDARIES THAT WILL HELP INITIATE CONVECTION FRI AFTN. GENERALLY
VFR CONDITIONS WILL PREVAIL...EXCEPT OBVIOUSLY NEAR CONVECTION...BUT
MORNING HOURS MAY EXPERIENCE AREAS OF MVFR CONDITIONS. /17/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  75  96  74  92 /  20  30  40  40
MLU  72  96  71  86 /  20  30  40  50
DEQ  70  93  70  90 /  20  60  40  50
TXK  71  94  70  93 /  20  40  40  50
ELD  72  94  71  89 /  20  40  40  50
TYR  74  96  73  91 /  20  30  50  40
GGG  72  93  71  92 /  20  30  50  40
LFK  74  98  73  93 /  20  20  40  40

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&

17/44/12
Hazardous weather outlook, Jul 12, 11:00 AM CST, 4 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CDT THU JUL 12 2007

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-131100-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1200 PM CDT THU JUL 12 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON
AND TONIGHT OVER SOUTHEAST OKLAHOMA AND SOUTHWEST ARKANSAS...IN
VICINITY OF A WEAK SURFACE BOUNDARY JUST NORTH OF THE AREA...AND AN
APPROACHING UPPER LEVEL DISTURBANCE THAT WILL TRAVERSE SOUTHEAST
ACROSS OKLAHOMA AND INTO EXTREME NORTHEAST TEXAS AND SOUTHWEST
ARKANSAS THIS AFTERNOON.  THESE SHOWERS AND THUNDERSTORMS WILL SPREAD
SOUTHEAST INTO NORTHEAST TEXAS AND NORTHERN LOUISIANA LATE THIS
AFTERNOON.  ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE...WITH THE
POTENTIAL FOR STRONG DAMAGING WINDS...AND LOCALLY HEAVY RAINFALL.
THESE STORMS WILL BEGIN TO DIMINISH AFTER SUNSET THIS EVENING...
ALTHOUGH ADDITIONAL REDEVELOPMENT WILL BE POSSIBLE LATE TONIGHT
ACROSS SOUTHEAST OKLAHOMA...EXTREME NORTHEAST TEXAS...AND SOUTHWEST
ARKANSAS...AS ANOTHER UPPER LEVEL DISTURBANCE DROPS SOUTHEAST INTO
THE REGION.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE ACROSS THE FOUR
STATE REGION FRIDAY...AHEAD OF AN UPPER LEVEL DISTURBANCE THAT WILL
SHIFT SOUTHEAST INTO NORTHCENTRAL AND NORTHEAST TEXAS LATE FRIDAY.
ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE FRIDAY...WITH THE
POTENTIAL FOR STRONG DAMAGING WINDS...AND LOCALLY HEAVY RAINFALL.
HOWEVER...THE THREAT FOR ADDITIONAL HEAVY RAINFALL AND FLOODING
WILL INCREASE THIS WEEKEND ACROSS NORTHEAST TEXAS...SOUTHEAST
OKLAHOMA...EXTREME SOUTHWEST ARKANSAS...AND WESTERN LOUISIANA...AS
THIS UPPER LEVEL DISTURBANCE BECOMES STATIONARY ACROSS NORTHCENTRAL
AND NORTHEAST TEXAS.  AMPLE MOISTURE...DIURNAL HEATING...AND THE
PRESENCE OF THIS UPPER LEVEL DISTURBANCE WILL BE ENOUGH TO INITIATE
SCATTERED SHOWERS AND THUNDERSTORMS THIS WEEKEND ACROSS THE AREA...
WITH THE POTENTIAL FOR LOCALLY HEAVY RAINFALL AND LOCALIZED FLASH
FLOODING.  ISOLATED SEVERE THUNDERSTORMS CAN NOT BE RULED OUT AS
WELL...WITH THE POTENTIAL FOR DAMAGING WINDS.  THIS TREND WILL
CONTINUE THROUGH AT LEAST TUESDAY...BEFORE THIS UPPER LEVEL
DISTURBANCE SLOWLY BEGINS TO SHIFT WEST ACROSS TEXAS AND AWAY
FROM THE FOUR STATE REGION.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTER...HAM RADIO OPERATOR...AND EMERGENCY MANAGEMENT
PERSONNEL...MAY BE NEEDED THIS AFTERNOON AND TONIGHT OVER SOUTHEAST
OKLAHOMA...SOUTHWEST ARKANSAS...AS WELL AS PORTIONS OF NORTHEAST
TEXAS AND NORTHERN LOUISIANA.

44

The radar

The Shreveport radar (KSHV), 138 km away, was scanning. The volume nearest the first event began at 21:55 UTC.

Open the radar archive at this moment

Event by event

2 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Union

When
July 12, 3:55 PM CST
Where
Union County, El Dorado
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
33.200, -92.670

Trees and power lines were downed at the intersection of 10th Street and North Jefferson Street.

Thunderstorm Wind, Union

When
July 12, 5:25 PM CST
Where
Union County, 5 mi SW of El Dorado
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
33.149, -92.731

Trees and power lines were downed in the Parkers Chapel community.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2007Every state in 2007This day in weather historyWarnings in Arkansas, July 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 39925, 39926.